Funnel Cloud, Galveston
- When
- May 29, 10:45 AM CST
- Where
- Galveston County, 2 mi SE of Dickinson
- Reported by
- NWS Employee
- Coordinates
- 29.450, -95.026
A continuation of the disturbed weather at the end of May.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A continuation of the disturbed weather at the end of May.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 29, 9:36 AM CST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1036 AM CDT TUE MAY 29 2007
.DISCUSSION...
MORNING ANALYSIS SHOWS CONSIDERABLY DRIER AIR IN THE MID LEVELS
COMPARED TO YESTERDAY...WITH UPPER DIFLUENCE MUCH WEAKER THIS
MORNING. HOWEVER...PWS REMAIN 1.5-1.7 INCHES WITH ONLY WEAK
CAPPING AND CONVECTIVE TEMPS IN THE LOWER/MID 80S. VISIBLE IMAGERY
SHOWS EXTENSIVE CU DEVELOPMENT OVER THE COASTAL ZONES WITH
SCATTERED CONVECTION DEVELOPING ALONG THE MIDDLE TX COAST. AS
TEMPS WARM ABOVE 80...EXPECT SCATTERED SHRA/TSRA TO DEVELOP OVER
MOST OF SE TX. SEABREEZE WILL ACT AS A SFC FOCUS FOR CONVECTION.
HAVE SEEN TRAINING OF ECHOES THIS MORNING OVER SOUTHERN
LIBERTY/CHAMBERS COUNTIES WITH SOME BACKBUILDING INTO GALVESTON
COUNTY. WILL KEEP FFA GOING UNTIL 21Z AND ADD BRAZORIA COUNTY
WHERE SIGNIFICANT FLOODING OCCURRED YESTERDAY. WATCH AREA CAN
EXPECT WIDESPREAD RAINFALL AMOUNTS OF 1/2 TO 1 INCH WITH ISOLATED
TOTALS 2 TO 4 INCHES BY THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 559 AM CDT TUE MAY 29 2007/
UPDATE...SLOW MOVING SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP ACROSS NORTHERN CHAMBERS COUNTY AND LIBERTY COUNTY THIS
MORNING. RADAR IMAGES INDICATE RAINFALL RATES OF 1 TO 3 INCHES PER
HOUR ACROSS THE AREA. HAVE ALREADY ISSUED FLOOD WATCH FOR EXTREME
SOUTHEAST PORTIONS OF THE CWA THIS MORNING THROUGH THE AFTERNOON.
BELIEVE WITH DIURNAL HEATING CURRENT AREA OF CONVECTION WILL
EXPAND SLIGHTLY WESTWARD INTO HARRIS AND GALVESTON COUNTIES WHERE
3 TO 4 INCHES OF RAINFALL FELL YESTERDAY SO HAVE INCLUDED THESE
COUNTIES AS WELL. HAVE ALREADY UPDATED GRIDS/ZONES WITH FLOOD
WATCH. 32
PREV DISCUSSION... /ISSUED 310 AM CDT TUE MAY 29 2007/
THERE APPEARS TO BE SOME LIGHT AT THE END OF THE TUNNEL AS FAR AS
THE RAIN CHANCES FINALLY DIMINISHING ACROSS SOUTHEAST TEXAS THE
NEXT COUPLE OF DAYS. WILL HAVE TO CONTEND WITH ANOTHER SHORTWAVE
TROUGH MOVING INTO EAST TX TODAY AND IT APPEARS THE GREATEST RAIN
CHANCES SHOULD BE ACROSS THE EASTERN PORTIONS OF THE CWA THIS
AFTERNOON. SO FAR RADAR IMAGES INDICATE BENIGN SHOWERS ACROSS
SOUTHEAST PORTIONS OF THE CWA THIS MORNING SO WILL LIKELY HOLD OFF
ON ISSUING A FLOOD WATCH FOR NOW. WILL WORD SOME THUNDERSTORMS MAY
PRODUCE HEAVY RAINFALL THIS AFTERNOON. SUBSIDENCE SHOULD INCREASE
TONIGHT INTO WEDNESDAY FROM WEST TO EAST AS LOW TO MID LEVEL WINDS
VEER TO THE NORTHWEST. BUT LOW LEVEL MOISTURE REMAINS RELATIVELY
HIGH WARRANTING A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
AFTERNOON HOURS WEDNESDAY THROUGH FRIDAY...AS A WEAK 500MB
TROUGH/LOW LINGERS ACROSS LOUISIANA. A 500MB RIDGE IS PROGGED TO
BUILD ACROSS NORTHERN MEXICO AND THE SOUTHWEST UNITED STATES
THURSDAY INTO FRIDAY WHICH SHOULD NUDGE THE TROUGH ACROSS
LOUISIANA EASTWARD SATURDAY. WITH THAT RAIN CHANCES SHOULD
CONTINUE TO DIMINISH SATURDAY BUT A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL LIKELY PERSIST THROUGH THE WEEKEND INTO EARLY
NEXT WEEK AS A BROAD 500MB TROUGH DEVELOPS ACROSS THE EASTERN
UNITED STATES. 32
AVIATION...
WIDE RANGE OF CIGS EARLY THIS MORNING. MAJORITY OF SE TX MVFR WITH
INTERMITTENT IFR CIGS IN AND NEAR SCT SHRA. WOULD GENERALLY EXPECT
MVFR CONDITIONS FOR MOST OF THE DAY...POSSIBLY AFTN VFR AT CLL. THE
BEST SHOT OF PRECIP TODAY SHOULD BE ALONG AND EAST OF I-45 WHERE THE
DEEPER MOISTURE HAS MOVED TO. WITH DAYTIME HEATING (CONVECTIVE TEMPS
79-83 DEGREES) EXPECT IT TO EXPAND IN AREAL COVERAGE. STORM MOTIONS
FCST TO BE QUITE A BIT SLOWER THAN YDAY...SO PERIODS OF LOCALLY
HEAVY RAIN ARE STILL POSSIBLE. WEST OF I-45 THERE WILL BE LESS
MOISTURE TO WORK WITH SO ACTIVITY MAY BE MORE SCT IN NATURE - BUT
STORM MOTIONS STILL ON THE SLOW SIDE. MAJORITY OF PRECIP SHOULD
DISSIPATE AFTER SUNSET AND ANTICIPATE ANOTHER LOW STRATUS DECK TO
REDEVELOP TONIGHT. 47
MARINE...
SOME SORT OF INVERTED SFC TROF OR BOUNDARY IN THE COASTAL WATERS
EARLY THIS MORNING THAT MODELS ARE HAVING A DIFFICULT TIME PICKING
UP ON. KINDA HARD TO TELL EXACTLY WHERE ITS SITUATED DUE TO SPARSE
MARINE OBS...BUT WHAT OBS THERE ARE SUGGEST THE AXIS IS ROUGHLY
ALONG & SOUTH OF FREEPORT WITH LOCATIONS EAST OF THE TROUGH SEEING
SIGNIFICANTLY HIGHER WINDS THAN AREAS OFF TO THE WEST. WILL HOIST
THE CAUTION FLAGS UNTIL THE 1030AM MORNING UPDATE AND SEE HOW IT ALL
PLAYS OUT SINCE SYNOPTIC-WISE...WINDS/SEAS SHOULD BE ON A SLOW
DOWNWARD TREND. OTHERWISE...LIGHT TO MODERATE ONSHORE FLOW SHOULD
PERSIST FOR THE NEXT SEVERAL DAYS WITH HIGH PRESSURE ANCHORED OVER
THE EASTERN PART OF THE COUNTRY AND LOWER PRESSURES ACROSS THE
PLAINS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 85 69 85 70 87 / 40 30 20 20 20
HOUSTON (IAH) 84 69 86 71 86 / 50 30 30 20 30
GALVESTON (GLS) 82 74 80 74 81 / 50 30 30 20 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...GALVESTON...HARRIS...LIBERTY.
GM...NONE.
&&
DISCUSSION...35HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 613 AM CDT TUE MAY 29 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-301115- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 613 AM CDT TUE MAY 29 2007 ...FLOOD WATCH IN EFFECT FOR SOUTHEAST PORTIONS OF SOUTHEAST TEXAS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING UPPER LEVEL TROUGH WILL COMBINE WITH DEEP MOISTURE TO PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST TEXAS. THE STORMS WILL BE SLOW MOVING...WITH TRAINING LIKELY. ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE. THE THREAT FOR THE HEAVIEST RAINFALL IS EXPECTED TO BE LOCATED OVER THE EASTERN HALF OF SOUTHEAST TEXAS...MAINLY EAST OF INTERSTATE 45. ALTHOUGH THIS PART OF SOUTHEAST TEXAS HAS NOT SEEN AS MUCH RAINFALL...RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 2 TO 4 INCHES COULD INCREASE THE THREAT OF FLOODING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 6 km away, was scanning. The volume nearest the first event began at 16:43 UTC.
8 hail, 2 funnel cloud, 2 flash flood. Local standard time, as filed.
Penny to golf ball-size hail reported at Interstate 10 and Beltway 8.
Golf ball-size hail reported at Interstate 10 and Beltway 8.
High water over Flintdale Street causing the road to close.
Hail reported at Briar Forest and Beltway 8.
Hen egg-size hail at the intersection of Windsong Trail and Clay Road.
Hail reported near Briar Forest and Wilcrest Drives.
Metro traffic reported several cars underwater at Old Greenhouse Road and Kieth Harrow Boulevard near Bear Creek.
Penny to quarter-size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32611, 32612, 32613, 32614, 32615, 32616, 32617, 32618, 32619, 32620, 32623, 32625.